Topamax and flank pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mystea Loel
New Member


Date Joined Oct 2007
Total Posts : 3
   Posted 10/20/2007 8:00 PM (GMT -6)   
I have been on topamax for migraine prevention for a couple of years now, (50mg a day) and just recently have started to have moderate to severe flank pain. (right side) This pain sometimes radiates to my upper back...I was wondering if anyone else has had this kind of side effect when taking topmax? Last year around Feb. I had the same problem- ended up in the hospital- they thought it was my gallbladder. They were going to remove it but none of the tests they did could confirm that was the problem. It never was figured out but eventually went away. Now its back, and I'm trying to get some feedback before I go back to the doctor and spend a fortune on more tests that result in nothing! Any feedback would be GREATLY appreciated. Thank you!

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 10/21/2007 7:14 PM (GMT -6)   

I was on Topamax forever and I have a family history of Kidney stones, so while taking Topamax I had kidney stones (started with flank pain) several times.

I even had a discussion with my doctors and agreed to keep taking topamax KNOWING that it was contributing to kidney stones. I agreed to do this even if it meant I had kidney stones twice  a year since the topamax was working so well for my migraines.

 

Have you ever had kidney stones? Do you know the symptoms? Regardless, I would talk to the doctor and at least inform them of how you are feeling.


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com, Please Donate
 
 
 
Picture:
 
ER Treatment Form

doghouse
Regular Member


Date Joined Oct 2007
Total Posts : 138
   Posted 10/21/2007 8:04 PM (GMT -6)   
Eeeek! I started 50mg topomax in Aug for migraine prevention. I have two questions...I forgot to take it one night and ended up with a week long migraine but it was also during a nasty rain storm and huge weather changes...so could it have been from missing just one dose or is it more likely I got a migraine from the weather changes (weather caused my migraines before medication).

Secondly...what are the first signs of kidney stones? My family doesn't have a history of them so should I be less concerned about getting them??

Mystea Loel
New Member


Date Joined Oct 2007
Total Posts : 3
   Posted 10/23/2007 9:04 PM (GMT -6)   
Thanks tysmyboo, I appreciate you responding to me... I know that the pain is just kind of on again off again--sometimes its worse than other times. I'm going to see a doctor soon, and I'll let you all know the results! Thanks again.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 4:35 PM (GMT -6)
There are a total of 2,883,395 posts in 316,386 threads.
View Active Threads


Who's Online
This forum has 157510 registered members. Please welcome our newest member, Pain101.
459 Guest(s), 10 Registered Member(s) are currently online.  Details
Jake1977, Inderjit Singh Madahar, Serenity Now, JoJoLA, Almost a 10, Girlie, Lady19861, SueCAll, worryboi, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer